Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Lubbock, TX

April 28, 2006King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2006, 1:28 PM CDT for King County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2006, 1:28 PM CDT (18:28 UTC)
Expired
Apr 28, 2006, 2:19 PM CDT
In force
51 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County King County, TX

The radar

The Lubbock radar (KLBB), 137 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:30 PM CDTHAIL 0.75Guthrie, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 11:36 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 281828
SVRLUB
TXC269-281930-
/O.NEW.KLUB.SV.W.0013.060428T1828Z-060428T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
128 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KING COUNTY IN NORTHWEST TEXAS.

* UNTIL 230 PM CDT

* AT 125 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED 6 MILES SOUTHWEST OF GUTHRIE...MOVING NORTHEAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GROW...GUTHRIE
  AND FINNEY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3358 10053 3346 10037 3345 10002 3382 10003
      3380 10051

$$
2 follow-up statements
000 
WWUS54 KLUB 281843
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
143 PM CDT FRI APR 28 2006

TXC269-281930-
/O.CON.KLUB.SV.W.0013.000000T0000Z-060428T1930Z/
KING TX-
143 PM CDT FRI APR 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR KING COUNTY...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR GUTHRIE...MOVING NORTHEAST AT 45
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GROW AND FINNEY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3357 10053 3346 10037 3345 10002 3382 10003
      3380 10051

$$
000 
WWUS54 KLUB 281919
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
219 PM CDT FRI APR 28 2006

TXC269-281929-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-060428T1930Z/
KING TX-
219 PM CDT FRI APR 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR KING COUNTY IS CANCELED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
KING HAS COUNTY HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER RADAR 
INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL 
POSSIBLE FROM THE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT.

LAT...LON 3357 10053 3346 10037 3345 10002 3382 10003
      3380 10051

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:01 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 28, 12:01 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1201 PM CDT FRI APR 28 2006

.UPDATE...
HAVE MADE MINOR UPDATES IN GRIDS/FORECAST TO ACCOUNT FOR THE
LATEST TRENDS. OVERALL...FCST APPEARS IN GOOD SHAPE. DRYLINE HAS
FORMED AND MOVED TO AN APPROXIMATELY HART TO LUBBOCK TO POST
LINE AT 1130 AM. A OUTFLOW BOUNDARY WAS LOCATED FROM SOUTH OF
CLOVIS TO FRIONA...WITH A THUNDERSTORM LOCATED JUST NORTH OF
FRIONA. WEST TEXAS MESONET SOUNDING AT REESE AT 15Z SHOWED A WEAK TO
MODERATE CAPPING INVERSION WITH PLENTY OF WIND UPSTAIRS. LOW
CLOUDS HAVE BEEN SLOWLY ERODING THIS MORNING. HOWEVER...AHEAD OF
THE DRYLINE...ELEVATED CONVECTION IS TRYING TO DEVELOP ACROSS THE
ROLLING PLAINS WHICH MAY HINDER THE BUILDUP OF SFC-BASED CAPE.
STILL UNCERTAIN JUST HOW FAR DRYLINE AND OUTFLOW WILL ADVANCE THIS
AFTN...BUT SCATTERED SVR TSTMS STILL EXPECTED ALONG AND EAST OF
THESE FEATURES...WITH ALSO SOME HAIL POTENTIAL WITH ANY ELEVATED STORMS
NORTH OF THE OUTFLOW ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE.
ISOLATED TORNADOES ARE POSSIBLE IF WINDS CAN REMAIN STRONGLY
BACKED/EASTERLY AND SUFFICIENT SFC-BASED INSTABILITY CAN BE
TAPPED...THIS APPEARS TO BE POSSIBLE MAINLY FROM BRISCOE COUNTY
SOUTHEAST TO NEAR ASPERMONT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Apr 28, 11:33 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1133 AM CDT FRI APR 28 2006

TXZ021>044-291645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1133 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS
THIS AFTERNOON AND EVENING. THE SLIGHT RISK AREA IS GENERALLY ALONG
AND EAST OF A LINE FROM TULIA TO POST.

A STRONG UPPER LOW WILL MOVE FROM THE NEW MEXICO BOOTHEEL INTO
SOUTHEAST NEW MEXICO THIS AFTERNOON. ATMOSPHERIC LIFT ASSOCIATED WITH
THIS SYSTEM WILL SPREAD ACROSS THE AREA. A DEVELOPING DRYLINE
ACROSS THE SOUTH-CENTRAL SOUTH PLAINS LATE THIS MORNING WILL MOVE
EAST TO AN APPROXIMATELY TULIA TO POST LINE BY AROUND 3 PM.
ADDITIONALLY...A COLD FRONT/OUTFLOW BOUNDARY WILL MOVE SOUTH INTO
THE NORTHERN COUNTIES OF THE SOUTH PLAINS. FORECAST INSTABILITY
AND WIND SHEAR EAST OF THE DRYLINE AND SOUTH OF THE FRONT WILL
SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ACROSS
THE NORTHERN AND EASTERN ROLLING PLAINS...WHERE THE WIND WILL
REMAIN BACKED TO THE EAST-SOUTHEAST AND DEEPER MOISTURE WILL
RESIDE...ISOLATED TORNADOES ARE POSSIBLE. TORNADO DEVELOPMENT
WILL BE DEPENDANT ON SUFFICIENT CLEARING AND HEATING DURING THE
EARLY AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 28, 12:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1232 PM CDT FRI APR 28 2006

TXZ037-043-281845-
DICKENS-KENT-
INCLUDING THE CITIES OF...DICKENS...SPUR...JAYTON
1232 PM CDT FRI APR 28 2006

...THUNDERSTORMS STRENGTHEN NEAR SPUR AND GIRARD...

STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHERN KENT AND
SOUTHERN DICKENS COUNTIES. THESE STORMS LIKELY HAVE HAIL UP TO ONE
HALF INCH DIAMETER...AND VERY HEAVY RAINFALL UP TO AN INCH IN LESS
THAN AN HOUR. THESE STORMS MAY STRENGTHEN FURTHER AS THEY MOVE
SLOWLY TO THE EAST AND NORTHEAST ACROSS THE SPUR AND GIRARD AREAS.
PLEASE CONTINUE TO MONITOR HERE FOR THE LATEST UPDATES.
Special weather statement, Apr 28, 1:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
117 PM CDT FRI APR 28 2006

TXZ022-023-281930-
CASTRO-SWISHER-
INCLUDING THE CITIES OF...DIMMITT...HART...TULIA
117 PM CDT FRI APR 28 2006

...THUNDERSTORMS STRENGTHEN OVER NORTHEAST CASTRO COUNTY...

VERY STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST CASTRO
COUNTY...NORTH OF NAZARETH NEAR ARNEY. THESE STORMS WERE MOVING
SLOWLY TO THE EAST TOWARDS THE HAPPY AREA IN NORTHERN SWISHER
COUNTY. THESE STORMS MAY HAVE HAIL NEAR ONE HALF INCH DIAMETER...
VERY HEAVY RAINFALL UP TO AN INCH IN LESS THAN AN HOUR...AND WIND
GUSTS AROUND 50 MPH. THESE STORMS MAY STRENGTHEN FURTHER AS THEY
MOVE SLOWLY TO THE EAST AND NORTHEAST ACROSS NORTHERN SWISHER
COUNTY. PLEASE CONTINUE TO MONITOR HERE FOR THE LATEST UPDATES.
Local storm report, Apr 28, 1:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
128 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             10 SW GUTHRIE           33.53N 100.45W
04/28/2006  E1.00 INCH       KING               TX   CO-OP OBSERVER

            MARBLE TO QUARTER SIZE HAIL

&&

RCB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:33 PM CDTSevere Thunderstorm WarningLUBSwisher57 min
Apr 28, 1:58 PM CDTSevere Thunderstorm WarningLUBKent32 min
Apr 28, 2:16 PM CDTSevere Thunderstorm WarningLUBStonewall44 min
Apr 28, 5:24 PM CDTSevere Thunderstorm WarningLUBStonewall39 min
Apr 28, 5:55 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall51 min
Apr 28, 6:36 PM CDTSevere Thunderstorm WarningLUBCottle39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.